Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

A Note on Restricted Maximum Likelihood Estimation with an Alternative Outlier Model

R. Thompson
Journal of the Royal Statistical Society. Series B (Methodological)
Vol. 47, No. 1 (1985), pp. 53-55
Published by: Wiley for the Royal Statistical Society
Stable URL: http://www.jstor.org/stable/2345543
Page Count: 3
  • Read Online (Free)
  • Download ($29.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Note on Restricted Maximum Likelihood Estimation with an Alternative Outlier Model
Preview not available

Abstract

For single outliers in normal theory fixed effects models a mean slippage model is commonly used. An alternative is to model the outlier as arising from an unknown observation with inflated variance. Maximum likelihood estimates for the position of the outlier under the two models need not agree. This paper considers maximizing a restricted part of the likelihood to estimate the variance parameters and characterizes these estimates in terms of standard least squares parameters. It is shown that the residual variance and outlier position are the same under both models.

Page Thumbnails

  • Thumbnail: Page 
[53]
    [53]
  • Thumbnail: Page 
54
    54
  • Thumbnail: Page 
55
    55